Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 263, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 2022, 3:26 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2022, 3:26 PM PDT (22:26 UTC)
- Expired
- Sep 10, 2022, 5:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 173 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 4:04 PM PDT | FLASH FLOOD | Caliente, NV | LINCOLN COUNTY EMERGENCY MANAGER REPORTS FLASH FLOODING IN CALIENTE WITH WATER FLOWING THROUGH BUSINESSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WGUS55 KVEF 102226
FFWVEF
NVC017-110045-
/O.NEW.KVEF.FF.W.0263.220910T2226Z-220911T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
326 PM PDT Sat Sep 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Lincoln County in south central Nevada...
* Until 545 PM PDT.
* At 326 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Caliente, Hiko, Alamo, Kershaw-Ryan Campground, Cathedral Gorge
State Park and Panaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3730 11496 3723 11522 3759 11543 3777 11529
3782 11500 3777 11476 3782 11462 3782 11435
3774 11425 3762 11441 3740 11468
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
340
WGUS75 KVEF 102315
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
415 PM PDT Sat Sep 10 2022
NVC017-110045-
/O.CON.KVEF.FF.W.0263.000000T0000Z-220911T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
415 PM PDT Sat Sep 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT THIS
AFTERNOON FOR CENTRAL LINCOLN COUNTY...
At 415 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing in Caliente.
Emergency Manager reported water flowing through stores in Caliente.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Caliente, Hiko, Alamo, Kershaw-Ryan Campground, Cathedral Gorge
State Park and Panaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3730 11496 3723 11522 3759 11543 3777 11529
3782 11500 3777 11476 3782 11462 3782 11435
3774 11425 3762 11441 3740 11468
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV828
WGUS75 KVEF 110036
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
536 PM PDT Sat Sep 10 2022
NVC017-110046-
/O.EXP.KVEF.FF.W.0263.000000T0000Z-220911T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
536 PM PDT Sat Sep 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT THIS AFTERNOON FOR
CENTRAL LINCOLN COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM PDT Sunday for a
portion of southern Nevada.
LAT...LON 3730 11496 3723 11522 3759 11543 3777 11529
3782 11500 3777 11476 3782 11462 3782 11435
3774 11425 3762 11441 3740 11468
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:55 PM PDT, 31 minutes earlier.
Area forecast discussion, Sep 10, 2:55 PM PDT, 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 PM PDT Sat Sep 10 2022 .SYNOPSIS...Deep moisture from the remnants of Kay will fuel scattered thunderstorms with heavy rain through this evening. Scattered thunderstorms are expected again Sunday, and then the heavy rain threat will likely ramp up again Monday and Tuesday as the remnant circulation of Kay moves inland. Southwest flow should finally bring a drying trend late in the week. && .SHORT TERM...through Sunday night. Active weather ongoing this afternoon in two loosely organized arcs. One was just starting to produce rain in the Morongo Basin, while the other stretched from Inyo County through Esmeralda, Nye, southern Lincoln, Clark, and Mohave counties. Several convective warnings have been issued within this arc, and one sensor near Meadview, AZ recorded an impressive 1.14" of rain in 15 minutes. In between the arcs, shallow cumulus were prevalent but having a hard time deepening. Temperatures were running substantially cooler than 24 hours ago, resulting in much less instability. High resolution models are still having a hard time resolving many details and are jumping around quite a bit from run to run. With this in mind, can't really rule out isolated heavy rain in any of the Flood Watch area, so will let it ride. For Sunday, precipitable water drops by about half an inch CWA-wide, so even though thunderstorm chances will persist, the threat for heavy rain and flooding will be less, so chose not to extend the Watch. .LONG TERM...Monday through Friday. On Monday, ridging over Utah will weaken and push eastward as the trough associated with the remnants of former Hurricane Kay push inland. NBM PoPs encompass our entire forecast area on Monday, as the center of the low passes directly overhead. PoPs continue through midweek, slowly shifting northeastward as upper-level flow ushers the moisture away. Thereafter, a much welcomed, dry southwesterly flow will set up over the region. Shortwave propagations will likely increase afternoon breeziness in the latter half of the week, but otherwise, dry conditions are expected with PWAT values dropping below an inch areawide. Temperatures will cool as well, with below-average temperatures expected through the forecast period. There is a good deal of uncertainty in the extended period, but the NBM seems to be latching onto the 'Return of the High' solution, with temperatures increasing back to above-average next weekend. && .AVIATION...For Harry Reid...Storms east of town have disrupted the wind field this afternoon. If these storms impact the terminal, which is possible through about 02Z, erratic winds and lower ceilings will be concerns. After sunset, it may take winds several hours to come around to the usual south southwest drainage direction because of the storms' influences. Thunderstorms are expected to pop over the mountains Sunday, with very small chances of affecting the terminal. Monday and Tuesday could see greater chances of thunderstorms affecting the terminal, with both daytime and nighttime storms possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will continue through this evening, most numerous over Inyo County California, southern Nevada, and Mohave County Arizona. These storms will produce erratic gusty winds, heavy rain, and low ceilings with terrain obscuration. Storms should be less numerous Sunday and mostly over the mountains, with the same threats of erratic gusty winds, heavy rain, and low ceilings. More numerous storms are expected Monday and Tuesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Varian AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:36 PM PDT | Areal Flood Advisory | VEF | Lincoln | 79 min |
| Sep 10, 8:58 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 9:51 AM PDT | Flash Flood Warning | VEF | Clark | 114 min |
| Sep 10, 1:00 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 10, 1:38 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 67 min |
| Sep 10, 2:27 PM PDT | Flash Flood Warning | VEF | Lincoln | 107 min |
| Sep 10, 3:20 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda | 55 min |
| Sep 10, 3:47 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda, Nye | 43 min |
| Sep 10, 4:05 PM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Sep 10, 4:07 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 10, 4:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 115 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.